Oklahoma, 2002

Hail and Damaging Wind in Oklahoma, June 26, 2002

June 26, 2002 · NWS OUN · 4 events in 3 counties and zones

3 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 26, 12:22 PM CST, 1 hour 56 minutes earlier.

Area forecast discussion, Jun 26, 12:22 PM CST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
122 PM CDT WED JUN 26 2002

PATTERN IS EVOLVING PRETTY MUCH AS EXPECTED TODAY AS UPPER LOW
SLOWLY BECOMES A SWD EXTENSION OF S/W TROF OVER THE GRT LAKES. WEAK
FRONTAL BOUNDARY IS SLOWLY SAGGING SWD THRU THE CENT PLAINS WITH
RESIDUAL MCV NOW HELPING TO INITIATE NEW DEEP CONVECTION OVER SW
KANSAS. NOT PLANNING ON MAKING MANY CHANGES TO THE GOING FORECAST
FOR THE SHORT TERM PERIODS OTHER THAN TO EXPAND LOW POPS A BIT FOR
TONITE.  MOST OF THE ACTIVITY IN THE E AND SE SECTIONS OF THE FA
WILL PROB BE THIS EVENING..BUT SOME ACTIVITY CUD PERSIST FOR MUCH OF
THE NITE OUT WEST. MODELS SEEM TO BE TRENDING TOWARD REDEVELOPMENT
OF MID LEVEL RIDGE AXIS JUST TO OUR NORTH EARLY NEXT WEEK. THIS MAY
MAKE A CASE FOR EXPANDING LOW POPS INTO PARTS OF MON/TUE/WED. AT
THIS TIME..WILL KEEP POPS BELOW 20 PCT..BUT THESE MAY NEED TO BE
INCREASED SOME IN FUTURE ISSUANCES.
 MILLER

PRELIM NUMBERS..
OKC  69 90 69 91 /  20 30 20 30
HBR  69 93 68 94 /  20 20 20 30
SPS  70 93 68 94 /  20 20 20 30
GAG  66 91 66 92 /  20 30 20 30
PNC  68 90 68 91 /  10 30 20 30
DUA  70 88 68 89 /  30 30 20 30

.OKC...
OK...NONE.
TX...NONE.

In the hours before

Special weather statement, Jun 26, 10:50 AM CST, 3 hours 28 minutes before
OKZ004>048-050>052-TXZ083>090-262200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1150 AM CDT WED JUN 26 2002

THUNDERSTORM OUTLOOK...
NO ORGANIZED SEVERE THUNDERSTORMS ARE EXPECTED IN CENTRAL AND
WESTERN OKLAHOMA OR WESTERN NORTH TEXAS THROUGH TONIGHT. AN ISOLATED
STORM COULD PRODUCE MARGINALLY SEVERE HAIL AND STRONG GUSTY WINDS
THIS AFTERNOON AND EARLY THIS EVENING ACROSS FAR NORTHWEST OKLAHOMA.

LOCATION...
MARGINALLY SEVERE STORMS ARE MOST LIKELY NORTH OF AN ALVA TO ARNETT
OKLAHOMA LINE.

DISCUSSION...
WIDELY SCATTERED THUNDERSTORMS MAY DEVELOP ACROSS PARTS OF NORTHWEST
OKLAHOMA AND ADJACENT SECTIONS OF SOUTHWEST KANSAS THIS AFTERNOON IN
ASSOCIATION WITH A WEAK CIRCULATION LEFT OVER FROM AN OVERNIGHT
COMPLEX OF STORMS. THESE STORMS MAY PERSIST INTO THE EARLY EVENING
BEFORE DISSIPATING. A FEW OF THESE STORMS COULD BECOME MARGINALLY
SEVERE THIS AFTERNOON...ALTHOUGH WEAK WIND FIELDS WILL PRECLUDE
ORGANIZED OR SIGNIFICANT SEVERE STORMS.

THUNDERSTORMS COULD ALSO DEVELOP TO THE NORTH OF OKLAHOMA TONIGHT...
ALONG A WEAK COLD FRONT. A FEW OF THESE COULD AFFECT PARTS OF
NORTHERN OKLAHOMA LATER TONIGHT.

SCATTERED THUNDERSTORMS WILL ALSO AFFECT PARTS OF CENTRAL AND
SOUTHEAST OKLAHOMA. A WEAKENING MID-LEVEL LOW PRESSURE SYSTEM...
CENTERED OVER EXTREME NORTHEASTERN TEXAS WILL MOVE LITTLE THROUGH
TONIGHT. RELATIVELY COOL AIR AT MID LEVELS NEAR THIS SYSTEM WILL
COMBINE WITH AFTERNOON HEATING TO PRODUCE SHOWERS AND THUNDERSTORMS.
WITH ONLY WEAK INSTABILITY EXPECTED...AND RELATIVELY WEAK WINDS
ALOFT...THE CHANCE OF SEVERE WEATHER IS VERY LOW. ANY THUNDERSTORMS
THAT DEVELOP THIS AFTERNOON ARE LIKELY TO WEAKEN QUICKLY DURING THE
EVENING.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THU JUN 27.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.

OTHER HAZARDOUS WEATHER...
NO OTHER HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.

SMITH
Special weather statement, Jun 26, 1:45 PM CST, 33 minutes before
OKZ004>048-050>052-TXZ083>090-262200-

HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
245 PM CDT WED JUN 26 2002

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON ACROSS
WESTERN OKLAHOMA. OTHER NON-SEVERE THUNDERSTORMS ARE EXPECTED
ACROSS PARTS OF CENTRAL AND SOUTHEAST OKLAHOMA.

LOCATION...
THE SLIGHT RISK AREA IS WEST OF A LINE FROM MEDFORD TO KINGFISHER TO
LAWTON TO SEYMOUR.

DISCUSSION...
SCATTERED STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED ACROSS PARTS
OF NORTHWEST OKLAHOMA AND ADJACENT SECTIONS OF SOUTHWEST KANSAS THIS
AFTERNOON IN ASSOCIATION WITH A WEAK CIRCULATION LEFT OVER FROM AN
OVERNIGHT COMPLEX OF STORMS. THIS FEATURE IS FORECAST TO MOVE SOUTH
AND THUNDERSTORMS ARE EXPECTED TO PERSIST INTO THE EVENING. SOME OF
THESE STORMS WILL REMAIN SEVERE AND WILL BE CAPABLE OF PRODUCING
LARGE HAIL AND DAMAGING THUNDERSTORM WIND GUSTS.

SCATTERED THUNDERSTORMS WILL ALSO AFFECT PARTS OF CENTRAL AND
SOUTHEAST OKLAHOMA. A WEAKENING MID-LEVEL LOW PRESSURE SYSTEM...
CENTERED OVER EXTREME NORTHEASTERN TEXAS WILL MOVE LITTLE THROUGH
TONIGHT. RELATIVELY COOL AIR AT MID LEVELS NEAR THIS SYSTEM WILL
COMBINE WITH AFTERNOON HEATING TO PRODUCE SHOWERS AND THUNDERSTORMS.
WITH ONLY WEAK INSTABILITY EXPECTED...AND RELATIVELY WEAK WINDS
ALOFT...THE CHANCE OF SEVERE WEATHER IS VERY LOW. ANY THUNDERSTORMS
THAT DEVELOP THIS AFTERNOON ARE LIKELY TO WEAKEN QUICKLY DURING THE
EVENING.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THU JUN 27.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.

OTHER HAZARDOUS WEATHER...
NO OTHER HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.

SMITH

The radar

The Vance AFB radar (KVNX), 108 km away, was scanning. The volume nearest the first event began at 20:08 UTC.

Open the radar archive at this moment

Event by event

3 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Harper

When
June 26, 2:18 PM CST
Where
Harper County, 8 mi E of Selman
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.800, -99.333

Hail, Ellis

When
June 26, 3:40 PM CST
Where
Ellis County, Arnett
Measured
2 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.133, -99.767

Hail, Roger Mills

When
June 26, 5:05 PM CST
Where
Roger Mills County, 7 mi SW of Roll
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.717, -99.800

Thunderstorm Wind, Roger Mills

When
June 26, 5:05 PM CST
Where
Roger Mills County, 7 mi SW of Roll
Measured
56 kt (64 mph)
Property damage
$10
Reported by
GENERAL PUBLIC
Coordinates
35.717, -99.800

Two to three inch diameter tree limbs were also downed.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2002Every state in 2002This day in weather historyWarnings in Oklahoma, June 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5295225, 5295226, 5295227, 5295228.